Alert archive / Oregon / High Wind Warnings in 2016
High Wind Warning 3, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Feb 5, 2016, 3:35 AM PST. It took effect at Feb 5, 2016, 12:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:35 AM PST (11:35 UTC)
- In effect from
- Feb 5, 2016, 12:00 PM PST
- Expired
- Feb 5, 2016, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
430 WWUS76 KPQR 051135 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 335 AM PST FRI FEB 5 2016 ORZ001-002-WAZ021-060200- /O.UPG.KPQR.HW.A.0001.160205T1800Z-160206T0000Z/ /O.NEW.KPQR.HW.W.0003.160205T2000Z-160206T0200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY... NEWPORT...FLORENCE...RAYMOND...LONG BEACH...OCEAN PARK 335 AM PST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON AND THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. COASTAL COMMUNITIES...SOUTH WIND 25 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * TIMING: WINDS WILL GRADUALLY INCREASE THIS AFTERNOON THEN BRIEFLY PEAK DURING THE LATE AFTERNOON AS THE COLD FRONT CROSSES. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...LINCOLN CITY... NEWPORT...FLORENCE...RAYMOND...LONG BEACH...OCEAN PARK * IMPACTS: WINDS MAY CAUSE SOME TRAVEL DIFFICULTIES ON ROADS SUCH AS HIGHWAY 101 ALONG THE COAST...AS WELL AS FOR HIGH PROFILE VEHICLES SUCH AS TRUCKS AND VEHICLES PULLING TRAILERS. THE WINDS MAY ALSO CAUSE LOCAL TREE DAMAGE AND LOCAL POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
761 WWUS76 KPQR 051709 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 909 AM PST FRI FEB 5 2016 ORZ001-002-WAZ021-060200- /O.CON.KPQR.HW.W.0003.160205T2000Z-160206T0200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY... NEWPORT...FLORENCE...RAYMOND...LONG BEACH...OCEAN PARK 909 AM PST FRI FEB 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 6 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 6 PM PST THIS EVENING. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS 60 TO 70 MPH. COASTAL COMMUNITIES...SOUTH WIND 25 TO 35 MPH WITH GUSTS 45 TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON THEN BRIEFLY PEAK DURING THE LATE AFTERNOON AS THE COLD FRONT MOVES ONTO THE COAST AROUND 4 OR 5 PM. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...LINCOLN CITY... NEWPORT...FLORENCE...RAYMOND...LONG BEACH...OCEAN PARK. * IMPACTS: WINDS MAY CAUSE SOME TRAVEL DIFFICULTIES ON ROADS SUCH AS HIGHWAY 101 ALONG THE COAST...AS WELL AS FOR HIGH PROFILE VEHICLES SUCH AS TRUCKS AND VEHICLES PULLING TRAILERS. THE WINDS MAY ALSO CAUSE LOCAL TREE DAMAGE AND LOCAL POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
751 WWUS76 KPQR 060135 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 535 PM PST FRI FEB 5 2016 ORZ001-002-WAZ021-060245- /O.EXP.KPQR.HW.W.0003.000000T0000Z-160206T0200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...LINCOLN CITY... NEWPORT...FLORENCE...RAYMOND...LONG BEACH...OCEAN PARK 535 PM PST FRI FEB 5 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND THE NORTH AND CENTRAL OREGON COAST... WINDS HAVE EASED AS THE FRONT MOVED ASHORE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Feb 5, 3:00 AM PST, 35 minutes earlier.
Area forecast discussion, Feb 5, 3:00 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 AM PST FRI FEB 5 2016
.SYNOPSIS...A STRONG OCCLUDED FRONT WILL SPREAD RAIN ONSHORE INTO
SOUTHWEST WASHINGTON AND NORTHWEST OREGON LATE TODAY...ESPECIALLY
DURING THE EVENING. THIS FRONT WILL PRODUCE WINDY CONDITIONS AT
THE COAST IN THE AFTERNOON AND EARLY EVENING AND BREEZY CONDITIONS
INLAND DURING THE EVENING. AN UPPER RIDGE WILL BEGIN BUILDING
SATURDAY FOR MILD AND DRY WEATHER THROUGH THE MIDDLE OF NEXT WEEK.
ALSO EXPECT EAST WINDS NEAR THE GORGE AND POSSIBLY FOG AWAY FROM THE
GORGE.
&&
SHORT TERM...TODAY THROUGH SUNDAY...A SHORTWAVE UPPER LEVEL RIDGE
MOVING OVER THE REGION HAS BROUGHT A PERIOD OF DRY WEATHER THIS
MORNING. BROKEN HIGH CLOUDS ARE STREAMING IN AHEAD OF THE NEXT
APPROACHING FRONTAL SYSTEM...BUT THERE HAVE BEEN ENOUGH BREAKS TO
ALLOW SOME PATCHY FOG AND LOW STRATUS TO FORM OVER THE INTERIOR
LOWLANDS. EASTERLY FLOW IS ALSO DEVELOPING THROUGH THE COLUMBIA RIVER
GORGE AS THE PRES GRADIENT BECOMES OFFSHORE AHEAD OF THE APPROACHING
FRONT.
BASED ON THE LATEST IR SATELLITE IMAGERY... A FAIRLY WELL DEFINED
COLD FRONT STRETCHES FROM THE ALASKA PANHANDLE DOWN THROUGH THE PAC
NW OFFSHORE COASTAL WATERS APPROACHING 130W. A SHORTWAVE IMPULSE IS
APPARENT ON WATER VAPOR SATELLITE NEAR 40N/140W...WHICH WILL DRIVE
THE FRONT RAPIDLY ONSHORE AND THROUGH THE REGION LATER TODAY AND
TONIGHT. THE FCST MODELS HAVE BEEN TRENDING CONTINUALLY SLOWER WITH
THE TIMING OF THE ARRIVAL OF THE FRONT TODAY. IT NOW APPEARS THAT IT
WILL BE MAINLY DRY THROUGH THE MORNING HOURS. RAIN WILL BEGIN TO
SPREAD INTO THE COAST AND COAST RANGE EARLY THIS AFTERNOON...THEN
INCREASE LATER IN THE AFTERNOON. VERY LITTLE RAINFALL IS EXPECTED
EAST OF THE COAST RANGE UNTIL AFTER 00Z SAT. RAIN WILL INCREASE OVER
THE INTERIOR DURING THE LATE AFTERNOON AND EVENING. THE LATEST FCST
MODELS INDICATE THE OCCLUDING FRONT WILL PUSH ONSHORE BETWEEN 00Z AND
03Z SAT AND PUSH QUICKLY THROUGH THE REGION DURING THE EVENING.
HAVE DECIDED TO UPGRADE THE HIGH WIND WATCH TO A WARNING FOR THE
COAST FOR THE AFTERNOON AND EARLY EVENING HOURS. EXPECT WINDS OF 55
TO 65 MPH TO AFFECT THE BEACHES AND COASTAL HEADLANDS. WINDS WILL NOT
BE QUITE AS HIGH IN THE COASTAL COMMUNITIES. HIGHER ELEVATIONS OF THE
COAST RANGE WILL SEE GUSTS UP AROUND 50 MPH...AND THE INTERIOR
VALLEYS 25 TO 35 MPH AS THE FRONT MOVES THROUGH IN THE EVENING. SNOW
LEVELS WILL INITIALLY BE QUITE HIGH WITH THIS SYSTEM...THEN LOWER
QUICKLY DOWN TO THE PASSES WITH THE FRONT TONIGHT. BASED ON THE
LATEST MODEL QPF VALUES...EXPECT ACCUMULATIONS TO REMAIN BELOW
ADVISORY CRITERIA. 2 TO 5 INCHES ARE POSSIBLE FOR THE HIGHER
PASSES...WITH THE HIGHEST AMOUNTS FURTHER NORTH OVER THE S WASHINGTON
CASCADES AND AROUND MT HOOD. PRECIPITATION WILL TAPER TO SHOWERS
LATER THIS EVENING AND OVERNIGHT BEHIND THE FRONTAL PASSAGE.
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD JUST OFFSHORE DURING THE DAY
SAT. THIS WILL BRING AN END TO ANY LINGERING SHOWERS AND SHOULD ALLOW
CLOUDS COVER TO BEGIN TO SCATTER LATE SAT AND SAT NIGHT. THIS WILL
LIKELY LEAD TO PLENTY OF FOG AND LOW STRATUS SAT NIGHT INTO SUN
MORNING. THE RIDGE AXIS PUSHES DIRECTLY OVER THE REGION ON SUN.
EXPECT INCREASING EASTERLY FLOW SUN...WHICH SHOULD HELP TO CLEAR OUT
THE COAST AND NORTHERN INTERIOR. CLOUDS MAY STILL LINGER OVER THE
SOUTHERN PORTIONS OF THE WILLAMETTE VALLEY AND THE I-5 CORRIDOR IN SW
WASHINGTON. EXPECT TEMPS TO REACH INTO THE MID TO UPPER 50S FOR MUCH
OF THE INTERIOR LOWLANDS...WITH SOME LOW 60S POSSIBLE OUT AT THE
COAST. PYLE
&&
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...WARM AND DRY CONDITIONS
LOOKS TO CONTINUE THROUGH AT LEAST WEDNESDAY AS A STRONG UPPER LEVEL
RIDGE PERSISTS OVER THE PAC NW. EXPECT TEMPS TO CLIMB INTO THE UPPER
50S TUESDAY AND NEAR 60 WEDNESDAY. STRONG HIGH PRESSURE AND LIGHT
WINDS SHOULD ALLOW PATCHY FOG TO DEVELOP OVERNIGHT LATE SUNDAY
THROUGH EARLY WEDNESDAY OVER MUCH OF THE INTERIOR VALLEY. THE FOG
WILL LIKELY BURN OFF LATE IN THE MORNING EACH DAY...BUT WOULD NOT BE
SURPRISED IF IT PERSISTS INTO THE AFTERNOON. WILL ALSO SEE STRONG
EAST WINDS NEAR THE COLUMBIA RIVER GORGE EARLY NEXT WEEK WITH GUSTS
NEAR 40 MPH POSSIBLE. THIS WILL LIKELY LIMIT SOME FOG DEVELOPMENT IN
THE NORTH VALLEY. OUR NEXT SHOT OF RAIN ARRIVES LATE WEDNESDAY AS A
STRETCHING FRONT APPROACHES THE REGION. /64
&&
.AVIATION...VFR CONDITIONS THIS MORNING BUT WITH AREAS OF IFR
CONDITIONS IN FOG IN INLAND VALLEYS. FOG WILL PERSIST IN AREAS
THROUGH MIDDAY...AROUND 20Z. WILL SEE CLOUDS LOWERING IN THE
AFTERNOON AS A COLD FRONT APPROACHES...WITH THE FRONT MOVING INLAND
AROUND 00Z AND ACROSS THE WILLAMETTE VALLEY AROUND 03Z. LIGHT RAIN
WILL DEVELOP AHEAD OF THE FRONT...WITH MVFR CONDITIONS DEVELOPING
ALONG THE COAST AFTER 21Z AND INLAND AFTER 02Z. POST FRONTAL SHOWERS
OVERNIGHT WILL BRING A MIX OF VFR AND MVFR CONDITIONS THROUGH 12Z
SAT MORNING. HIGHER TERRAIN WILL BECOME OBSCURED BY LATE-AFTERNOON
WITH OBSCURATIONS CONTINUING THROUGH THE NIGHT.
KPDX AND APPROACHES...EXPECT VFR CONDITIONS TO CONTINUE THROUGH
02ZTHIS EVENING. THE LIKELIHOOD OF FOG WITH MVFR OR IFR CONDITIONS
WILL BE LOW...AROUND 20 PERCENT...THIS MORNING THROUGH 19Z AS A DRY
OFFSHORE FLOW THROUGH THE GORGE LIMITS FOG POTENTIAL AT THE FIELD.
RAIN ACCOMPANYING A COLD FRONT IS LIKELY TO DEVELOP AFTER 21Z...WITH
CIGS DROPPING TO MVFR CATEGORY AFTER 02Z. POST FRONTAL SHOWERS WILL
PROBABLY BRING A MIX OF VFR AND MVFR CONDITIONS TO THE FIELD BETWEEN
04Z AND 12Z TONIGHT.
&&
.MARINE...A COLD FRONT MOVING E ACROSS THE COASTAL WATERS TODAY
WILL BRING INCREASING WINDS...LIKELY REACHING GALE CATEGORY FOR A
FEW HOURS THIS AFTERNOON. THE FRONT IS EXPECTED TO REACH THE COAST BY
AROUND 4 PM...WITH WINDS TURNING TO THE W AND DROPPING OFF
OVERNIGHT. THE APPROACH OF THE FRONT WILL COINCIDE WITH BUILDING W
SWELL AND BUILDING WIND WAVE OUT OF THE S. AS COMBINED SEAS REACH
NEAR 20 FT THIS AFTERNOON AND EVENING...THE SEAS WILL BE STEEPER
THAN THE LAST SYSTEM THU NIGHT...WITH DOMINANT PERIODS AROUND 13 TO
14 SECONDS.
HIGH PRES MOVING ACROSS THE WATERS LATE FRI NIGHT AND SAT WILL BRING
DECREASING WINDS AND SEAS. WINDS EXPECTED TO GO BELOW SMALL CRAFT
CRITERIA EARLY SAT MORNING...AND SEAS ARE LIKELY TO DROP DOWN TO 10
FT BY SAT NIGHT. WINDS APPEAR LIKELY TO REMAIN UNDER 20 KT THROUGH
MON AS OFFSHORE FLOW DEVELOPS. SEAS EXPECTED TO REMAIN JUST UNDER10
FT THROUGH THE WEEKEND...THEN TO BUILD OVER 10 FT AS ANOTHER W SWELL
MOVES THROUGH MON.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WARNING FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
SOUTH WASHINGTON COAST.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST EARLY THIS
MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR OUT 60 NM.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST EARLY
THIS MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM PST
SATURDAY.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.Nearby
High Wind Warnings in Oregon, 2016High Wind Warnings in Washington, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.